Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2011, 10:04 PM CDT for Foster County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 10:04 PM CDT (03:04 UTC)
- Expired
- Jun 25, 2011, 10:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Foster County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 117 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 8:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS53 KBIS 260304
SVRBIS
NDC031-260330-
/O.NEW.KBIS.SV.W.0069.110626T0304Z-110626T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 1030 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BARLOW...OR 40 MILES SOUTH OF DEVILS LAKE...
AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRACE CITY AND MCHENRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4747 9906 4759 9919 4760 9899 4759 9851
4758 9851
TIME...MOT...LOC 0304Z 246DEG 23KT 4755 9902
WIND...HAIL <50MPH 1.00IN
$$
HEINERT2 follow-up statements
023
WWUS53 KBIS 260320
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT SAT JUN 25 2011
NDC031-260330-
/O.CON.KBIS.SV.W.0069.000000T0000Z-110626T0330Z/
FOSTER ND-
1020 PM CDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FOSTER COUNTY UNTIL 1030 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BRANTFORD...OR 36 MILES SOUTH OF DEVILS
LAKE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GRACE CITY AND MCHENRY.
LAT...LON 4752 9891 4757 9897 4760 9899 4759 9851
4758 9851
TIME...MOT...LOC 0320Z 246DEG 23KT 4759 9888
WIND...HAIL <50MPH 1.00IN
$$
HEINERT692
WWUS53 KBIS 260326
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1026 PM CDT SAT JUN 25 2011
NDC031-260336-
/O.EXP.KBIS.SV.W.0069.000000T0000Z-110626T0330Z/
FOSTER ND-
1026 PM CDT SAT JUN 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOSTER COUNTY
WILL EXPIRE AT 1030 PM CDT/930 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4752 9891 4757 9897 4760 9899 4759 9851
4758 9851
TIME...MOT...LOC 0326Z 246DEG 23KT 4761 9883
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 7:43 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 743 PM CDT SAT JUN 25 2011 .UPDATE...ADJUSTED POPS...WEATHER...TEMPS AND WINDS FOR CURRENT TRENDS. && .DISCUSSION...SEVERE THUNDERSTORM COMPLEX CONTINUING TO MOVE EASTWARD ACROSS NORTH CENTRAL ND. STORMS HAD EXTREME RAINFALL RATES WITH LOCAL RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WITH SOME OF THESE STORMS. SEVERAL REPORTS OF LARGE HAIL GREATER THAN 1 INCH AND WIND GUSTS OVER 60 MPH. TO THE SOUTHWEST OF THIS AREA SCATTERED THUNDERSTORMS ARE LOCATED FROM AROUND BEULAH SOUTHWEST TO HEBRON. A FEW OTHER STORMS LOCATED IN EXTREME SOUTHWEST ND RIGHT ALONG THE SD BORDER. UPDATED FORECAST TO TRIM POPS AND ADJUST WEATHER WHERE STORMS HAVE ALREADY PASSED TO THE EAST. ALSO ADJUSTED HOURLY TEMPS AND WINDS CLOSER TO OBSERVED VALUES. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY...AT JUST ABOUT ANYTIME AND AT ANY AERODROME. THUS HAVE SKEWED THE TAFS TOWARD VCTS AND VCSH UNTIL RADAR CLEARLY DEFINES WHERE THE PRECIPITATION IS. EXPECT VFR CONDITIONS OUTSIDE OF THUNDERSTORMS...BUT WHERE WE DO RECEIVE THE THUNDERSTORMS EXPECT MVFR CEILINGS AND VISIBILITIES. && .HYDROLOGY...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. ALTHOUGH ANY THUNDERSTORMS THIS AFTERNOON AND THIS EVENING HAS THE CAPABILITY OF PRODUCING VERY HEAVY RAIN...THE MAIN THREAT OF HEAVY RAIN WILL BE LATE TONIGHT THROUGH SUNDAY AS A COLD FRONT STALLS OVER SOUTHERN NORTH DAKOTA. IMPULSES ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROVIDE THE SPARK AND WE HAVE AN INCREASINGLY MOIST LOW LEVEL ENVIRONMENT SETTING UP TONIGHT THROUGH SUNDAY. IN ADDITION FLASH FLOOD GUIDANCE IS QUITE LOW OVER MUCH OF THE SOUTH CENTRAL...WITH 3 HOUR VALUES AROUND 1.5 INCHES IN MANY LOCATIONS. THE HEAVY RAIN THREAT IS EXPECTED TO END SUNDAY EVENING AS THE UPPER LOW GETS SHOVED INTO EASTERN CANADA...WHICH PUSHES THE SURFACE FRONTAL BOUNDARY WELL SOUTH OF THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING FOR NDZ020-023-025-033>037-040>048-050-051. && JNS
Hazardous weather outlook, Jun 25, 7:12 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 712 PM CDT SAT JUN 25 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 712 PM CDT SAT JUN 25 2011 /612 PM MDT SAT JUN 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...WILL CONTINUE THIS EVENING FROM SOUTHWEST THROUGH NORTH CENTRAL NORTH DAKOTA. TORRENTIAL RAINS ARE ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS...POTENTIALLY STRONG TO SEVERE...ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK AT 701-223-4582. JNS
In the hours before
Local storm report, Jun 25, 8:34 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HEAVY RAIN DUNSEITH 48.81N 100.06W
06/25/2011 M1.50 INCH ROLETTE ND BROADCAST MEDIA
RELAYED BY BROADCAST MEDIA... 1.5 INCHES IN 20 MINUTES...
&&
LHUBERLocal storm report, Jun 25, 8:41 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL FESSENDEN 47.65N 99.63W
06/25/2011 M1.00 INCH WELLS ND TRAINED SPOTTER
&&
LHUBERSpecial weather statement, Jun 25, 8:50 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 850 PM CDT SAT JUN 25 2011 NDZ020-021-034-035-042-260245- BURLEIGH-GRANT-MCLEAN-MORTON-OLIVER- 850 PM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 37 MILES NORTH OF BISMARCK TO 50 MILES WEST OF BISMARCK...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MANDAN BY 945 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Local storm report, Jun 25, 9:15 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
915 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 4 NW NEW SALEM 46.89N 101.47W
06/25/2011 M0.88 INCH MORTON ND TRAINED SPOTTER
&&
LHUBERLocal storm report, Jun 25, 9:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL NEW SALEM 46.85N 101.41W
06/25/2011 M1.00 INCH MORTON ND EMERGENCY MNGR
MULTIPLE REPORTS OF QUARTER SIZED HAIL IN NEW SALEM BY
LAW ENFORCEMENT AND PUBLIC...
&&
LHUBERSpecial weather statement, Jun 25, 10:02 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1002 PM CDT SAT JUN 25 2011 NDZ034-035-046-260400- BURLEIGH-EMMONS-MORTON- 1002 PM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BISMARCK...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. BE PREPARED FOR PONDING WATER ON ROADS AND MINOR STREET FLOODING. * THE THUNDERSTORM WILL BE NEAR... MANDAN NOW... BISMARCK BY 1010 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 28 min |
| Jun 25, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 54 min |
| Jun 25, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 63 min |
| Jun 25, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 63 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 56 min |
| Jun 25, 8:43 PM CDT | Flash Flood Warning | BIS | Pierce, Wells | 4 hr |
| Jun 25, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 58 min |
| Jun 25, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 58 min |
| Jun 25, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jun 25, 9:57 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 53 min |
| Jun 25, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 27 min |
| Jun 26, 9:40 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 65 min |
| Jun 26, 10:22 AM CDT | Areal Flood Advisory | BIS | LaMoure, Logan, McIntosh, Stutsman | 6 hr |
| Jun 26, 2:55 PM CDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Jun 26, 5:44 PM CDT | Areal Flood Warning | BIS | Stutsman | 43 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.